| Catalog Number |
0123114 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Unspecified Infection (1930); Pain (1994); Seroma (2069); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
10/07/2009
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2007.It is also alleged by patient's attorney that on (b)(6) 2009, the patient had unspecified injuries related to a defect in the composix e/x, and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries and revision surgery; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2007.It is also alleged by patient's attorney that on (b)(6) 2009, the patient had unspecified injuries related to a defect in the composix e/x and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with abdominal pain thereby underwent open repair with the implant of composix e/x.Per op notes, ¿a composix e/x mesh was tacked into the abdominal wall using sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with removal of mesh.Per op notes, ¿identified multiple adhesions of bowel to the anterior abdominal wall and this was dissected.Found a small pocket of seroma and the infected mesh was removed.Then a synthetic mesh was placed.¿.